MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 04/20/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a cerebral vascular accident (cva) occurred.On (b)(6) 2020, a left atrial appendage (laa) closure procedure was performed and a 30mm watchman laa closure device was implanted with no residual leak.A transesophageal echo (tee) scheduled for (b)(6) 2020 was cancelled due to covid.The patient was advised to stop coumadin and start dual antiplatelet therapy (dapt).On (b)(6) 2020, the patient presented to the emergency room with a cva.Coumadin was restarted at this time.No intervention was done as the patient presented to emergency room greater than 5 hours after the onset of symptoms.A coronary computed tomography angiogram (cta) on (b)(6) 2020 revealed a leak along the lateral inferior aspect of the watchman device and thrombus external to the watchman anterior superior aspect.A cta performed on (b)(6) 2020 showed no device related thrombus.The patient was called and advised to stop coumadin and restart dapt.A tee performed on (b)(6) 2020 showed no device related thrombus, but a 5-6mm gap around the device was noted.On (b)(6) 2020 the patient was called and advised to stop coumadin.The patient was very hesitant to do this.During the 1-year follow-up call on 22jan2021, the patient remained on coumadin.The patient has an office visit on (b)(6) 2021 for further discussion.The patient is fully recovered except for some left foot drop.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11617023
Report Number2134265-2021-03975
Device Sequence Number3668179
Product Code NGV
UDI-Device Identifier08714729838258
UDI-Public08714729838258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0023009064
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/11/2021
Initial Report FDA Received Date04/05/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age79 YR